Regina police continue to investigate a “high” number of drug overdoses happening in the city.
Since the new year, Regina police have reported 143 overdoes and responded to 85 of them. They’ve administered Narcan 24 times.
Seven people have died due to an overdose, while five other deaths are still being investigated, according to police.
Police are reminding the public to be aware of the threat posed by street drugs, especially fentanyl.
They are asking the public to call 911 in the event of an overdose. Symptoms include slow or no breathing, gurgling, gasping or snoring, clammy, cool skin and blue lips or nails.
The Good Samaritan Drug Overdose Act protects anyone who is experiencing, or is present when someone else is experiencing, a drug overdose from charges for possession of a controlled substance when they call 911 for help. More information can be found here.
Additionally, the public can get their own naloxone kits if they’re concerned about overdosing or witnessing an overdose. More information on take-home naloxone kits can be found here.
Anyone with information regarding the bad batch of fentanyl going around is asked to contact the Regina Police Service at (306) 777-6500 or Crime Stoppers at 1 (800) 222-8477.
—With files from Mickey Djuric
Source: Read Full Article